Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 41, NWS Jackson, KY

May 2, 20164 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 2, 2016, 3:48 PM EDT for 4 counties in Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2016, 3:48 PM EDT (19:48 UTC)
Expired
May 2, 2016, 4:15 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harlan County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 2:17 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WUUS53 KJKL 021948
SVRJKL
KYC095-131-133-193-022015-
/O.NEW.KJKL.SV.W.0041.160502T1948Z-160502T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
348 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN HARLAN COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
  LETCHER COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 415 PM EDT

* AT 348 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BIG LAUREL...
  OR 12 MILES NORTH OF HARLAN...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WHITESBURG...LETCHER...CUMBERLAND...LYNCH...BENHAM...BLACKEY...DELPHIA...
  PARTRIDGE...CARBON GLOW...GANDER...ARTHUR...BIG LAUREL...MAGGARD...
  GILLEY...ARMINTA...COLLY...ROXANA...DEFEATED CREEK...BELLCRAFT AND
  DIANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3690 8326 3710 8330 3719 8299 3719 8298
      3717 8298 3722 8289 3725 8280 3702 8276
      3701 8279 3701 8283 3699 8284 3698 8287
      3695 8286
TIME...MOT...LOC 1948Z 243DEG 39KT 3700 8324 

HAIL...1.00IN
WIND...60MPH
 
$$

ABE
2 follow-up statements
274 
WWUS53 KJKL 022003
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
403 PM EDT MON MAY 2 2016

KYC131-022013-
/O.CAN.KJKL.SV.W.0041.000000T0000Z-160502T2015Z/
LESLIE KY-
403 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LESLIE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3697 8311 3715 8313 3719 8299 3719 8298
      3717 8298 3722 8289 3725 8280 3702 8276
      3701 8279 3701 8283 3699 8284 3698 8287
      3695 8286
TIME...MOT...LOC 2003Z 243DEG 39KT 3707 8306 

$$

KYC095-133-193-022015-
/O.CON.KJKL.SV.W.0041.000000T0000Z-160502T2015Z/
PERRY KY-HARLAN KY-LETCHER KY-
403 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN PERRY...NORTHEASTERN HARLAN AND LETCHER COUNTIES...

AT 403 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BANKS...OR 13
MILES WEST OF WHITESBURG...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WHITESBURG...LETCHER...CUMBERLAND...LYNCH...BENHAM...BLACKEY...DELPHIA...
PARTRIDGE...CARBON GLOW...GANDER...MAGGARD...GILLEY...ARMINTA...COLLY...
ROXANA...DEFEATED CREEK...BELLCRAFT...ICE...LUCASTOWN AND KINGDOM COME
S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3697 8311 3715 8313 3719 8299 3719 8298
      3717 8298 3722 8289 3725 8280 3702 8276
      3701 8279 3701 8283 3699 8284 3698 8287
      3695 8286
TIME...MOT...LOC 2003Z 243DEG 39KT 3707 8306 

HAIL...1.00IN
WIND...60MPH
 
$$

ABE
480 
WWUS53 KJKL 022009
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
409 PM EDT MON MAY 2 2016

KYC095-133-193-022018-
/O.EXP.KJKL.SV.W.0041.000000T0000Z-160502T2015Z/
PERRY KY-HARLAN KY-LETCHER KY-
409 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY...
NORTHEASTERN HARLAN AND LETCHER COUNTIES WILL EXPIRE AT 415 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3697 8311 3715 8313 3719 8299 3719 8298
      3717 8298 3722 8289 3725 8280 3702 8276
      3701 8279 3701 8283 3699 8284 3698 8287
      3695 8286
TIME...MOT...LOC 2008Z 243DEG 39KT 3707 8306 

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:43 PM EDT, 5 minutes earlier.

Area forecast discussion, May 2, 3:43 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
343 PM EDT MON MAY 2 2016

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 343 PM EDT MON MAY 2 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE A STALLED BOUNDARY
ACROSS EASTERN KENTUCKY THROUGH THIS EVENING AND INTO TONIGHT.
THIA ALONG WITH SOME INCREASED INSTABILITY TODAY AND A WAVE RIDING
NORTHEAST ALONG THE SURFACE BOUNDARY HAS RESULTED IN SOME SEVERE
CONVECTION AND SOME TRAINING STORMS OVER AREAS THAT HAVE BEEN
WELL SATURATED THE PAST 48 HOURS. WITH INSTABILITY ON THE WANE
AFTER BEING WELL WORKED OVER THIS AFTERNOON AND INTO THIS
EVENING...THE SEVERE CONVECTION SHOULD BE ENDING BY 00Z THIS
EVENING IF NOT BEFORE THEN. HAVE MENTIONED SOME LARGE HAIL
POTENTIAL AND DAMAGING WINDS IN THE ZFP AND HWO. HOWEVER...WITH
STORMS TRAINING OVER THE SAME AREA AND LOW CENTROID STORMS WITH
HEAVY RAINFALL POTENTIAL LASTING INTO THE EVENING AND POSSIBLY
OVERNIGHT...THE FLOOD WATCH WILL CONTINUE.

CURRENT MODEL TRENDS HEADING INTO TONIGHT SUGGEST THE LAST OF THE
HEAVY RAIN SHIFTING NORTHEAST PAST THE AREA WILL OCCUR BY 06Z AS
THE BULK OF THE UPPER LEVEL SUPPORT SHIFTS PAST THE AREA AS WELL.
WILL KEEP THE FLOOD WATCH GOING THROUGH TONIGHT AS A FEW SHOWERS
WILL LINGER INTO THE MORNING HOURS AS WELL.

HEADING INTO THE DAY ON TUESDAY...IT APPEARS A VAGUE SURFACE
BOUNDARY REMAINS ALONG THE APPALACHIANS AS A SECOND SHORT WAVE
DIVES SOUTHEAST FROM THE WESTERN UPPER GREAT LAKES. DESPITE THE
COOLER CONDITIONS AND LACK OF INSTABILITY...THE LINGERING SURFACE
BOUNDARY COMBINED WITH A ANOTHER DISTURBANCE SLIDING SOUTHEAST
WILL KEEP A CHANCE OF SHOWERS INTO THE AREA THROUGH TUESDAY AND
TUESDAY NIGHT. MID DRY AIR IN PLACE WILL KEEP THE CHANCE FOR
SHOWERS LOW. NORTHWEST FLOW THROUGH THIS PERIOD AND OVERALL COOLER
CONDITIONS WILL KEEP MAINLY CLOUDY SKIES AS WELL.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 614 AM EDT MON MAY 2 2016

THE PERIOD WILL BE HIGHLIGHTED BY A BURST OF VERY COOL AIR EARLY
ON...AS A DEEP UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTHWARD
OVER THE EASTERN CONUS. A SHORTWAVE TROUGH AHEAD OF THE MAIN
SYSTEM COULD PRODUCE A FEW SHOWERS ON TUESDAY NIGHT. THE MAIN
EVENT ARRIVES ON WEDNESDAY AS A SURFACE COLD FRONT PUSHES THROUGH
UNDERNEATH THE MAIN UPPER TROUGH AXIS. DESPITE MEAGER LOW LEVEL
MOISTURE...MODELS ARE SUGGESTING SHOWERS AND POSSIBLY
THUNDERSTORMS WILL OCCUR...DUE TO COLD AIR ALOFT AND THE STRENGTH
OF THE UPPER LEVEL SYSTEM. IF SHOWERS LINGER INTO THURSDAY AS THE
MODELS SUGGEST...THERE COULD EVEN BE SOME SNOW AT THE HIGHEST
ELEVATIONS NEAR THE VA BORDER.

THE UPPER LOW SHOULD BE PULLING AWAY TO THE EAST BY FRIDAY...AND
RIDGING/HIGH PRESSURE WILL BUILD IN FROM THE WEST AT ALL LEVELS.
THIS WILL BRING DRIER WEATHER AND A WARMING TREND LASTING INTO THE
WEEKEND. BY LATE IN THE WEEKEND...THE HIGH/RIDGING IS EXPECTED TO
GET SUPPRESSED TO THE SOUTH AS ANOTHER UPPER LEVEL TROUGH MOVES
SOUTHEAST ACROSS THE GREAT LAKES AND NEW ENGLAND. THIS WOULD SEND
A COLD FRONT SOUTH TO THE OHIO VALLEY. THE PREVIOUS 12Z RUN OF
THE ECMWF GENERATED LIGHT PRECIP ALONG THE FRONT IN OUR
AREA SUNDAY...WHILE THE LATEST 00Z BACKED OFF. DID ALLOW A SLIGHT
CHANCE OF SHOWERS IN THE FORECAST AT THIS POINT. HOWEVER...IF
MODELS CONTINUE TO BE DRY...THIS COULD END UP REMOVED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 655 AM EDT MON MAY 2 2016

A MIX OF MVFR/VFR CONDITIONS WILL BE SEEN OVER THIS AREA THIS
MORNING BEFORE BECOMING MAINLY VFR BY MIDDAY. A COLD FRONT WILL
INTERACT WITH A SYSTEM MOVING IN FROM THE SOUTH TO BRING
WIDESPREAD SHOWERS AND STORMS TO THE AREA THIS AFTERNOON AND COULD
BRING SOME BRIEF PERIODS OF MVFR CIGS/VISBYS. AS THE SYSTEM/FRONT
DEPART TONIGHT...LOW CLOUDS WILL LIKELY DEVELOP ACROSS THE AREA
WITH MVFR BECOMING DOMINANT OVERNIGHT. SOME IFR CIGS MAY BE
POSSIBLE LATE TONIGHT AS CIGS CONTINUE TO LOWER OVERNIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ080-084>088-104-
106>120.

&&

SHORT TERM...SHALLENBERGER
LONG TERM...HAL
AVIATION...KAS
Hazardous weather outlook, May 2, 2:53 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT MON MAY 2 2016

KYZ044-050>052-058>060-068-069-079-083-032200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-WAYNE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...
MONTICELLO
253 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE
EVENING AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ080-084-104-106-108-111-032200-
LAUREL-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY...
SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE
253 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS WILL
BE STRONG THROUGH THIS EVENING AND MAY CONTAIN SMALL HAIL AND
GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND
ALREADY BEING VERY SATURATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL...
OR DAMAGING WINDS THROUGH TONIGHT.

KYZ085>088-107-109-110-112>120-032200-
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...PAINSVILLE...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
253 PM EDT MON MAY 2 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS WILL BE
STRONG TO SEVERE THROUGH THIS EVENING AND MAY CONTAIN HAIL AND
STRONG WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND
ALREADY BEING VERY SATURATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE
EVENING AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL...
OR DAMAGING WINDS THROUGH TONIGHT.

KAS/SHALLENBERGER

In the hours before

Local storm report, May 2, 3:20 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
320 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             BUCKHORN                37.35N 83.47W
05/02/2016  E1.75 INCH       PERRY              KY   PUBLIC

&&

DJ
Local storm report, May 2, 3:27 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             ROWDY                   37.42N 83.21W
05/02/2016  E1.00 INCH       PERRY              KY   PUBLIC

            VIA SOCIAL MEDIA

&&

DJ
Local storm report, May 2, 3:31 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
331 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             WHITESBURG              37.12N 82.83W
05/02/2016  M1.25 INCH       LETCHER            KY   PUBLIC

            QUARTER SIZE AND LARGER HAIL REPORTED ON SOCIAL MEDIA.

&&

JMWIX
Local storm report, May 2, 3:32 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             PIKEVILLE               37.48N 82.51W
05/02/2016  M1.00 INCH       PIKE               KY   TRAINED SPOTTER

&&

JMWIX
Local storm report, May 2, 3:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      PEBWORTH                37.50N 83.73W
05/02/2016                   OWSLEY             KY   BROADCAST MEDIA

            LOCAL MEDIA POSTED PICTURES OF WATER FLOWING OVER OVER
            HIGHWAY 11 AND AROUND BUILDINGS IN THE PEBWORTH
            COMMUNITY.

&&

JMWIX
Special weather statement, May 2, 3:40 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
340 PM EDT MON MAY 2 2016

KYZ088-115-117-118-022015-
PERRY-LETCHER-LESLIE-HARLAN-
340 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT PERRY...LETCHER...LESLIE...
HARLAN...

AT 340 PM EDT...A STRONG THUNDERSTORM WAS OVER NAPIER...OR 10 MILES
NORTH OF HARLAN...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITESBURG...LETCHER...CUMBERLAND...LYNCH...BENHAM...BLACKEY...ROSSPOINT...
DELPHIA...PARTRIDGE...CARBON GLOW...GANDER...AMELIA...ARTHUR...BIG LAUREL...
MAGGARD...GILLEY...ARMINTA...COLLY...ROXANA AND DEFEATED CREEK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3704 8339 3719 8298 3717 8298 3723 8289
      3725 8282 3704 8273 3701 8279 3701 8283
      3699 8284 3698 8287 3696 8287 3686 8332
TIME...MOT...LOC 1940Z 245DEG 21KT 3699 8329

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:09 PM EDTSevere Thunderstorm WarningJKLLetcher, Pike11 min
May 1, 8:27 PM EDTSpecial Weather StatementJKLMagoffin33 min
May 1, 8:31 PM EDTSpecial Weather StatementJKLLeslie29 min
May 1, 8:39 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 2 more3 hr
May 1, 8:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Pike6 hr
May 1, 8:59 PM EDTSpecial Weather StatementJKLHarlan31 min
May 1, 9:02 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin12 hr
May 1, 10:15 PM EDTRiver Flood AdvisoryJKLEstill, Powell4 days
May 2, 3:19 AM EDTFlash Flood WatchJKLBell, Breathitt, Clay, Elliott, Floyd, Harlan and 16 more18 hr
May 2, 7:09 AM EDTRiver Flood AdvisoryJKLOwsley19 hr
May 2, 1:32 PM EDTSpecial Weather StatementJKLFloyd28 min
May 2, 1:55 PM EDTSpecial Weather StatementJKLOwsley35 min
May 2, 1:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike31 min
May 2, 2:06 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Owsley, Perry39 min
May 2, 2:14 PM EDTFlash Flood WarningJKLBreathitt, Clay, Floyd, Johnson, Knott, Magoffin and 4 more5 hr
May 2, 2:22 PM EDTFlash Flood WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle4 hr
May 2, 2:22 PM EDTSpecial Weather StatementJKLMartin23 min
May 2, 2:25 PM EDTSevere Thunderstorm WarningJKLMartin, Pike22 min
May 2, 2:30 PM EDTSevere Thunderstorm WarningJKLBreathitt, Leslie, Perry30 min
May 2, 2:32 PM EDTSevere Thunderstorm WarningJKLLetcher, Pike43 min
May 2, 2:47 PM EDTRiver Flood AdvisoryJKLLee3 days
May 2, 2:50 PM EDTSpecial Weather StatementJKLBell40 min
May 2, 2:55 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry35 min
May 2, 3:09 PM EDTRiver Flood AdvisoryJKLMagoffin27 hr
May 2, 3:15 PM EDTSevere Thunderstorm WarningJKLPike30 min
May 2, 3:19 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike41 min
May 2, 3:33 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike3 hr
May 2, 3:38 PM EDTSevere Thunderstorm WarningJKLPike26 min
May 2, 3:40 PM EDTSpecial Weather StatementJKLLetcher35 min
May 2, 3:42 PM EDTFlash Flood WarningJKLLee, Owsley3 hr
May 2, 4:07 PM EDTSpecial Weather StatementJKLPike23 min
May 2, 7:02 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Lee, Magoffin, Owsley and 1 more12 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.